MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 07/05/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts were made to obtain the missing information; however, no response has been received.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the patient had refractive surprise in their left eye (os) requiring an explant of the intraocular lens (iol).No incision enlargement, sutures, or vitrectomy was required.The patient is stated to be temporarily impaired.No further information was provided.
 
Additional Manufacturer Narrative
Corrected data/additional information: new information was received that the replacement lens was diu 225 19d, sn (b)(6) upon further review, this event is now determined to be not reportable.Therefore, there will no longer be any further reporting under mfr report number 3012236936-2022-02302.Additional information: section d9: device available for evaluation? yes section d9: returned to manufacturer on: 10/6/2022 section h3: device evaluated by manufacturer¿ yes.Device evaluation: the complaint lens was received inside of a specimen vial.A different serial numbers folding carton (sn:(b)(6), patient stickers, a patient id card, and the dfu were received as well.Visual inspection under magnification revealed that the complaint lens was received cut in half.The lens was cleaned and, a chip on the edge of the lens was observed however; no issues that could contribute to or cause an unexpected postoperative refraction could be identified.Based on the return condition of the lens, no further product evaluation could be identified.The complaint issue "hs-unexpected postop refraction" was not confirmed.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: as a result of the investigation there is no indication of a product deficiency or product malfunction.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15376475
Report Number3012236936-2022-02302
Device Sequence Number5674234
Product Code MJP
UDI-Device Identifier05050474747081
UDI-Public(01)05050474747081(17)240704
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/04/2024
Device Model NumberDIU225
Device Catalogue NumberDIU225U175
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2022
Supplement Date Received by Manufacturer10/12/2022
Initial Report FDA Received Date09/08/2022
Supplement Report FDA Received Date10/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale